Alert archive / Texas / River Flood Warnings in 2018
River Flood Warning 57, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Sep 22, 2018, 2:35 PM CDT for Bexar County, Wilson County, Texas. It took effect at Sep 23, 2018, 11:51 AM CDT. It was in force for 2 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 22, 2018, 2:35 PM CDT (19:35 UTC)
- In effect from
- Sep 23, 2018, 11:51 AM CDT
- Expired
- Sep 23, 2018, 2:09 PM CDT
- In force
- 2 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Bexar County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 62 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point San Antonio River at Elmendorf (ELMT2). The gauge peaked at 34.16 ft at Sep 23, 2018, 10:00 AM CDT.
- Action stage
- 33 ft
- Minor stage
- 35 ft
- Moderate stage
- 39 ft
- Major stage
- 48 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08181800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
685
WGUS44 KEWX 221935
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
235 PM CDT Sat Sep 22 2018
...The National Weather Service in Austin/San Antonio has issued
a flood warning for the...
San Antonio River
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC029-493-231335-
/O.NEW.KEWX.FL.W.0057.180923T1651Z-180924T1630Z/
/ELMT2.1.ER.180923T1651Z.180923T2100Z.180924T0430Z.NO/
235 PM CDT Sat Sep 22 2018
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the San Antonio River Near Elmendorf.
* from Sunday morning to Monday morning...or until the warning is cancelled.
* At 1:30 PM Saturday the stage was 22.6 feet.
* Flood stage is 35.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow late morning and continue to
rise to near 36.4 feet by tomorrow afternoon. The river will fall below flood
stage by tomorrow late evening.
* Impact...At 35.0 feet...Minor lowland flooding inundates crop and pastureland
below San Antonio to below Floresville.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Sun Mon Tue Wed Thu
Elmendorf 33 35 22.6 Sat 1 PM 31.6 31.1 20.3 16.9 15.5
&&
LAT...LON 2919 9838 2926 9835 2924 9821 2918 9813
2911 9820 2918 9826
$$4 follow-up statements
049
WGUS84 KEWX 221939
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
239 PM CDT Sat Sep 22 2018
...The flood warning continues for the following rivers in Texas..
San Antonio River Near Elmendorf Affecting Bexar and Wilson Counties
Medina River At Hwy 281 Affecting Bexar County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC029-231340-
/O.CON.KEWX.FL.W.0054.180923T0924Z-180924T1125Z/
/SAAT2.1.ER.180923T0924Z.180923T1400Z.180923T2325Z.NO/
239 PM CDT Sat Sep 22 2018
The flood warning continues for
the Medina River At Hwy 281.
* At 2:15 PM Saturday the stage was 6.5 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by early tomorrow and continue to rise to
near 23.3 feet by tomorrow late morning. The river will fall below flood stage
by tomorrow evening.
* Impact...At 24.0 feet...Moderate lowland flooding floods secondary roads and
bridges making them dangerous to traffic.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Sun Mon Tue Wed Thu
Hwy 281 16 20 6.5 Sat 2 PM 22.3 9.3 6.2 5.3 5.0
&&
LAT...LON 2922 9857 2929 9857 2926 9835 2919 9838
$$
TXC029-493-231340-
/O.CON.KEWX.FL.W.0057.180923T1651Z-180924T1630Z/
/ELMT2.1.ER.180923T1651Z.180923T2100Z.180924T0430Z.NO/
239 PM CDT Sat Sep 22 2018
The flood warning continues for
the San Antonio River Near Elmendorf.
* At 2:30 PM Saturday the stage was 24.4 feet.
* Flood stage is 35.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by tomorrow late morning and continue to
rise to near 36.4 feet by tomorrow afternoon. The river will fall below flood
stage by tomorrow late evening.
* Impact...At 35.0 feet...Minor lowland flooding inundates crop and pastureland
below San Antonio to below Floresville.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Sun Mon Tue Wed Thu
Elmendorf 33 35 24.4 Sat 2 PM 31.6 31.1 20.3 16.9 15.5
&&
LAT...LON 2919 9838 2926 9835 2924 9821 2918 9813
2911 9820 2918 9826
$$382
WGUS84 KEWX 230144
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
844 PM CDT Sat Sep 22 2018
...The flood warning continues for the following rivers in Texas...
San Antonio River Near Elmendorf Affecting Bexar and Wilson Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC029-493-231944-
/O.EXT.KEWX.FL.W.0057.180923T2336Z-180924T2315Z/
/ELMT2.1.ER.180923T2336Z.180924T0400Z.180924T1115Z.NO/
844 PM CDT Sat Sep 22 2018
The flood warning continues for
the San Antonio River Near Elmendorf.
* At 8:30 PM Saturday the stage was 25.1 feet.
* Flood stage is 35.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by Sunday evening and continue to rise to
near 36.3 feet late Sunday evening. The river will fall below flood stage
by Monday morning.
* Impact...At 35.0 feet...Minor lowland flooding inundates crop and pastureland
below San Antonio to below Floresville.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Sun Mon Tue Wed Thu
Elmendorf 33 35 25.1 Sat 08 PM 33.8 34.7 20.8 16.5 14.9
&&
LAT...LON 2919 9838 2926 9835 2924 9821 2918 9813
2911 9820 2918 9826
$$331
WGUS84 KEWX 231559
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
1059 AM CDT Sun Sep 23 2018
...The flood warning continues for the following rivers in Texas...
San Antonio River Near Elmendorf Affecting Bexar and Wilson Counties
Medina River at Somerset Affecting Bexar County
Medina River At Hwy 281 Affecting Bexar County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC029-493-240958-
/O.EXT.KEWX.FL.W.0057.180924T0042Z-180924T2100Z/
/ELMT2.1.ER.180924T0042Z.180924T0300Z.180924T0900Z.NO/
1059 AM CDT Sun Sep 23 2018
The flood warning continues for
the San Antonio River Near Elmendorf.
* At 10:30 AM Sunday the stage was 34.2 feet.
* Flood stage is 35.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by this evening and continue to rise to near
36.1 feet by tonight. The river will fall below flood stage by early tomorrow.
* Impact...At 35.0 feet...Minor lowland flooding inundates crop and pastureland
below San Antonio to below Floresville.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Mon Tue Wed Thu Fri
Elmendorf 33 35 34.2 Sun 10 AM 33.9 20.2 16.5 15.3 14.6
&&
LAT...LON 2919 9838 2926 9835 2924 9821 2918 9813
2911 9820 2918 9826
$$
TXC029-240826-
/O.EXT.KEWX.FL.W.0052.000000T0000Z-180924T0826Z/
/SMMT2.1.ER.180923T1558Z.180923T1800Z.180923T2026Z.UU/
1059 AM CDT Sun Sep 23 2018
The flood warning continues for
the Medina River at Somerset.
* At 10:45 AM Sunday the stage was 16.2 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by late this morning and continue to rise to
near 18.7 feet by this afternoon. The river will fall below flood stage by
late this afternoon.
* Impact...At 18.0 feet...Minor flooding threatens buildings in campground at
confluence of Medina River and Medio Creek.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Mon Tue Wed Thu Fri
Somerset 15 18 16.2 Sun 11 AM 9.8 7.2 6.8 6.7 6.6
&&
LAT...LON 2922 9858 2925 9866 2932 9860 2929 9858
$$
TXC029-240958-
/O.EXT.KEWX.FL.W.0054.000000T0000Z-180924T1806Z/
/SAAT2.1.ER.180923T0419Z.180923T2100Z.180924T0606Z.NO/
1059 AM CDT Sun Sep 23 2018
The flood warning continues for
the Medina River At Hwy 281.
* At 10:15 AM Sunday the stage was 14.7 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by this afternoon and continue to rise to
near 23.4 feet by this evening. The river will fall below flood stage by after
midnight tomorrow.
* Impact...At 24.0 feet...Moderate lowland flooding floods secondary roads and
bridges making them dangerous to traffic.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Mon Tue Wed Thu Fri
Hwy 281 16 20 14.7 Sun 10 AM 12.2 6.2 5.3 5.0 4.8
&&
LAT...LON 2922 9857 2929 9857 2926 9835 2919 9838
$$570
WGUS84 KEWX 231909
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
209 PM CDT Sun Sep 23 2018
...The flood warning is cancelled for the following rivers in Texas...
San Antonio River Near Elmendorf Affecting Bexar and Wilson Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC029-493-231939-
/O.CAN.KEWX.FL.W.0057.000000T0000Z-180924T2100Z/
/ELMT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
209 PM CDT Sun Sep 23 2018
The flood warning is cancelled for
the San Antonio River Near Elmendorf.
* At 1:30 PM Sunday the stage was 33.5 feet.
* Flood stage is 35.0 feet.
* Forecast...The river crested below flood stage at 34.2 feet. A secondary
crest below flood stage is expected early Monday morning.
* Impact...At 33.0 feet...Overbank conditions may cut off livestock in low
areas.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Mon Tue Wed Thu Fri
Elmendorf 33 35 33.5 Sun 1 PM 32.8 18.7 16.4 15.3 14.7
&&
LAT...LON 2919 9838 2926 9835 2924 9821 2918 9813
2911 9820 2918 9826
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Sep 22, 12:39 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Sep 22, 12:39 PM CDT, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1239 PM CDT Sat Sep 22 2018 .AVIATION... MVFR ceilings are hanging in at DRT while the other terminals have returned to VFR. The ceiling at DRT should lift within the next hour or two. Then all the airports will be VFR through the afternoon and evening. MVFR ceilings will develop overnight in Austin and San Antonio and last through the morning. && .PREV DISCUSSION... /ISSUED 1054 AM CDT Sat Sep 22 2018/ UPDATE... Cold front continues to push across the Coastal Plains while rain chances slowly coming to an end across the area. Radar trends show light rain activity mainly to the east of Highway 77. This dry weather pattern is expected to continue for the rest of today as the frontal boundary moves into the middle and upper Texas coast this afternoon. Northerly winds are already observed across most of the area with gusts up to 25 mph across the Hill Country. So expect breezy conditions mainly over the Hill Country and along the I-35 corridor through this afternoon. Cloudy skies will remain across South Central Texas for the rest of today with high temperatures reaching the upper 70s to lower 80s. PREV DISCUSSION... /ISSUED 710 AM CDT Sat Sep 22 2018/ UPDATE... Have cancelled the Flash Flood Watch for the remaining counties as the moderate to locally heavy rains have moved off to the east and redevelopment is not expected. PREV DISCUSSION... /ISSUED 630 AM CDT Sat Sep 22 2018/ UPDATE... 12Z Aviation forecast below. AVIATION... RA will continue through around 13Z-14Z at SAT/AUS then move east. An embedded TSRA is possible until precip clears east. After 14Z MVFR ceilings will prevail with a NW wind around 10 kts. PREV DISCUSSION... /ISSUED 400 AM CDT Sat Sep 22 2018/ SHORT TERM (Today through Sunday)... Cold front encountering a tropically moist airmass with PWs of 2 to 2.5 inches has generated an eastward moving band of showers and thunderstorms with embedded heavy rains. The band is moving out of the Hill Country into the I-35 corridor. Have cancelled the Flash Flood Watch for most of the Hill Country and all of the Edwards Plateau where rains have ended. Have maintained the far southeastern Hill Country and added Bexar and Comal counties where the heaviest rains are ongoing. The band will move east of the I-35 corridor by sunrise to near the Coastal Plains by midday. Have shifted the POPs and heavy rain accordingly. Expect the heaviest rains to shift east of our area during the afternoon. A mid level low will move into South Central Texas tonight and may cause the front to drift back northwest a little. A moist airmass lingers east of these features and have low POPs mainly east of I-35 tonight into Sunday and added the Hill Country on Sunday in proximity to the mid level low. LONG TERM (Sunday Night through Friday)... The mid level low lingers early next week while the front dissipates. The deepest moisture remains across eastern areas keeping low POPs there. The mid level low fills and dissipates underneath a broad upper level trough mid to late week. Deeper moisture spreads to most areas with low POPs returning to most areas. There is a potential of a front drifting into Central Texas which could enhance rainfall. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 68 84 69 88 71 / 20 20 10 20 10 Austin Bergstrom Intl Airport 68 84 69 88 71 / 20 20 10 20 20 New Braunfels Muni Airport 68 85 68 89 71 / 10 20 10 20 10 Burnet Muni Airport 65 80 67 85 69 / 20 20 10 20 10 Del Rio Intl Airport 67 85 67 88 69 / - - - - - Georgetown Muni Airport 67 82 68 87 71 / 30 20 20 20 10 Hondo Muni Airport 67 85 68 88 71 / 10 10 - 10 - San Marcos Muni Airport 67 84 68 88 71 / 10 20 10 20 10 La Grange - Fayette Regional 69 86 71 89 72 / 30 30 20 20 20 San Antonio Intl Airport 67 85 68 87 72 / 10 10 - 10 10 Stinson Muni Airport 69 86 69 88 73 / 10 10 - 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...05 Synoptic/Grids...17 Public Service/Data Collection...33
Hazardous weather outlook, Sep 22, 8:33 AM CDT, 6 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 833 AM CDT Sat Sep 22 2018 TXZ171>173-183>194-202>209-217>225-228-231345- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 833 AM CDT Sat Sep 22 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Showers and thunderstorms will continue through the middle of the morning. This may add to runoff keeping rivers and streams in flood. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... While spotter activation is not anticipated, any reports of heavy rainfall or flooding are appreciated.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 7:04 PM CDT | Special Weather Statement | EWX | Lee | 41 min |
| Sep 21, 9:39 PM CDT | Special Weather Statement | EWX | Lee | 51 min |
| Sep 21, 10:04 PM CDT | Areal Flood Advisory | EWX | Lee | 116 min |
| Sep 21, 10:50 PM CDT | Areal Flood Advisory | EWX | Lee, Travis, Williamson | 3 hr |
| Sep 21, 11:24 PM CDT | Special Weather Statement | EWX | Williamson | 51 min |
| Sep 21, 11:37 PM CDT | Flash Flood Warning | EWX | Williamson | 5 hr |
| Sep 22, 12:00 AM CDT | Areal Flood Advisory | EWX | Bandera, Kendall, Kerr | 3 hr |
| Sep 22, 12:28 AM CDT | Flash Flood Warning | EWX | Bandera | 3 hr |
| Sep 22, 1:01 AM CDT | Flash Flood Warning | EWX | Burnet, Travis, Williamson | 6 hr |
| Sep 22, 1:29 AM CDT | Areal Flood Advisory | EWX | Uvalde | 3 hr |
| Sep 22, 1:41 AM CDT | Areal Flood Advisory | EWX | Medina | 3 hr |
| Sep 22, 1:53 AM CDT | Special Weather Statement | EWX | Williamson | 37 min |
| Sep 22, 2:14 AM CDT | Flash Flood Warning | EWX | Bandera, Medina | 3 hr |
| Sep 22, 2:45 AM CDT | River Flood Warning | EWX | Williamson | 11 hr |
| Sep 22, 3:02 AM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Sep 22, 3:12 AM CDT | Flash Flood Warning | EWX | Medina | 3 hr |
| Sep 22, 3:28 AM CDT | Special Weather Statement | EWX | Medina | 32 min |
| Sep 22, 4:05 AM CDT | Areal Flood Advisory | EWX | Atascosa, Frio | 3 hr |
| Sep 22, 4:24 AM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Sep 22, 4:28 AM CDT | Flash Flood Warning | EWX | Williamson | 2 hr |
| Sep 22, 4:33 AM CDT | Areal Flood Advisory | EWX | Comal, Hays | 3 hr |
| Sep 22, 5:11 AM CDT | River Flood Warning | EWX | Bandera | 4 hr |
| Sep 22, 5:22 AM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 113 min |
| Sep 22, 6:04 AM CDT | Flash Flood Warning | EWX | Travis, Williamson | 3 hr |
| Sep 22, 6:21 AM CDT | River Flood Warning | EWX | Bexar | 9 hr |
| Sep 22, 6:37 AM CDT | Areal Flood Advisory | EWX | Bandera, Bexar, Medina | 113 min |
| Sep 22, 8:48 AM CDT | River Flood Warning | EWX | Bexar | 36 hr |
| Sep 22, 8:48 AM CDT | River Flood Warning | EWX | Medina | 26 hr |
| Sep 22, 8:48 AM CDT | River Flood Warning | EWX | Bexar | 55 hr |
| Sep 22, 9:05 AM CDT | River Flood Warning | EWX | Frio | 3 days |
| Sep 22, 9:16 AM CDT | Areal Flood Advisory | EWX | Williamson | 3 hr |
| Sep 22, 2:30 PM CDT | River Flood Warning | EWX | Val Verde | 22 hr |
| Sep 22, 6:59 PM CDT | River Flood Warning | EWX | Val Verde | 22 hr |
Nearby
River Flood Warnings in Texas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.